Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 104, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 19, 2000, 4:05 PM CDT for Frontier County, Nebraska. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 2000, 4:05 PM CDT (21:05 UTC)
- Expired
- Jun 19, 2000, 5:00 PM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Frontier County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:15 PM CDT | Thunderstorm Wind 52 E | Stockville, NE | Tree damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -366 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 192106 SVRLBF NEC063-192200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 405 PM CDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRONTIER COUNTY IN SOUTHWEST NEBRASKA * UNTIL 500 PM CDT * AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF STOCKVILLE...OR ABOUT 15 MILES SOUTH OF CURTIS...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 15 MILES SOUTHEAST OF MAYWOOD AROUND 420 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FORw WESTERN NEBRASKA. $$ CDC/KR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:00 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 19, 3:00 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT MON JUN 19 2000
...FORECAST PROBLEM...THUNDERSTORMS THIS EVENING AND TONIGHT
...SYNOPSIS...
A CONVERGENCE BOUNDARY WITH 45-50F DEWPOINTS COULD BE FOUND IN
WESTERN NEBRASKA FROM ABOUT MERRIMAN...THROUGH WESTERN LINCOLN
COUNTY...TO IMPERIAL. BEHIND THAT BOUNDARY...DEWPOINTS WERE 55-60F.
THERE WAS ALSO A PAIR OF SURFACE CYCLONES IN SOUTHWEST AND NORTHWEST
SOUTH DAKOTA WITH A FRONT TRAILING INTO WYOMING.
...MODEL CHOICE AND DISCUSSION...
THE ETA IS THE MODEL OF CHOICE. THE 19/12Z RUN WAS VERY CLOSE
WITH THE LOCATION OF THE UPPER LEVEL VORTEX IN SOUTHEAST IDAHO. IT
ALSO DID WELL WITH THE LOCATION OF THE SURFACE FRONT AND CYCLONE.
...THIS EVENING AND TONIGHT...
AT 19Z...CONVECTION IS DEVELOPING ALONG A CHADRON-SIDNEY LINE.
THE SURFACE LAPS SBCAPES INDICATE VALUES OF 3000-5000 J/KG FROM
MERRIMAN TO OGALLALA AND EAST. THE 5000 J/KG IS UP IN WESTERN CHERRY
COUNTY AND MAY NOT BE ACCURATE. THE RUC HAS VALUES OF 1500-2500
J/KG. THE 12Z ETA INDICATES 2000-2500 J/KG BETWEEN MERRIMAN AND
VALENTINE WITH 1500-2000 J/KG IN THE SOUTHWEST. THE GOES DERIVED CAPE
SUPPORTS THE RUC SOLUTION WHERE IT ISN'T BLOCKED OUT BY THE CLOUDS. I
WILL MAKE ADJUSTMENTS AS DICTATED BY THE EVOLUTION OF THE CONVECTION
AND ACTION BY SPC. THE CONVERGENCE LINE IS MOST LIKELY TO BE THE
FOCUS OF CONVECTION. SO ITS LOCATION IS CRITICAL. I WILL MAKE LAST
MINUTE ADJUSTMENTS AS DICTATED BY SATELLITE AND RADAR INDICATIONS
AND ON ACTION BY SPC.
...TUESDAY...
LAYER MEAN RH PROGS INDICATE THAT CLOUDS SHOULD CONTINUE OVER
THE NORTHERN PART OF THE FORECAST AREA THROUGH MOST OF THE DAY...
CLEARING DURING THE NIGHT. THE 700-500MB DCVA WITH THE UPPER LEVEL
TROUGH IS REALLY THE ONLY FORCING APPARENT. SO...WILL KEEP
PROBABILITIES LOW. IN THE CENTRAL AND SOUTHWEST FORECAST ZONES...
DRYING SHOULD CLEAR CLOUDINESS OUT. THE 850MB 24 HOUR TEMPERATURE
CHANGES INDICATE DECREASES FROM 5C IN THE SOUTHWEST TO 10C IN THE
NORTH CENTRAL ZONES. SO...TEMPERATURES WILL BE SIGNIFICANTLY COOLER.
...TUESDAY NIGHT AND WEDNESDAY...
THERE IS VERY LITTLE MOISTURE OR FORCING INDICATED THROUGH
WEDNESDAY AFTERNOON...AND THE 850MB 24 HOUR TEMPERATURE INCREASES
RANGE FROM 2C IN THE NORTHEAST PART OF THE FORECAST AREA TO 10C IN
THE SOUTHWEST. SO...WARMER WEATHER IS LIKELY WITH FEW CLOUDS.
IN THE MEDIUM RANGE...THE MRF SEEMS TO BE AS GOOD AS THE OTHERS.
COMPARING IT TO THE 12Z WV IMAGERY AND WIND PROFILERS...THE 17/00Z
RUN OF IT DID WELL WITH THE RH, VORTICITY, AND WIND IN THE UPPER
LEVELS. IT WAS ALSO VERY CLOSE WITH THE SURFACE PRESSURE FIELD AND
FRONTAL POSITIONS. AT 500MB...IT WAS A LITTLE TOO WARM WITH
TEMPERATURES...BUT THE HEIGHTS WERE GOOD.
ALL INDICATIONS ARE THAT TEMPERATURES SHOULD WARM INTO THE 80S
TO LOW 90S THURSDAY AND INTO THE 90S FRIDAY AND SATURDAY OVER MUCH OF
THE FORECAST AREA.
ACCORDING TO THE FORECAST...LOW LEVEL CONVERGENCE...DCVA...AND
LOW LEVEL WARM ADVECTION SHOULD COMBINE TO PRODUCE SIGNIFICANT
FORCING. HOWEVER...WITH LOW LEVEL CONDENSATION DEFICITS OF 50MB TO
100MB...MOISTURE IS MARGINAL. THE STRONGEST FORCING APrPEARS TO BE
SATURDAY WHILE THE MORE FAVORABLE CONDENSATION DEFICITS ARE FRIDAY.
SO...WILL MAINTAIN DRY FORECAST THURSDAY AND PUT A CHANCE OF
THUNDERSTORMS FRIDAY AND SATURDAY.
.LBF...NONE
SPRINGERIn the hours before
Special weather statement, Jun 19, 11:00 AM CDT, 5 hours 5 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-192045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1100 AM CDT MON JUN 19 2000 ...STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING... THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE OUTLOOK AREA. THE GREATEST RISK IS EAST OF A LINE FROM MERRIMAN...TO SUTHERLAND...TO HAYES CENTER. THUNDERSTORMS ARE EXPECTED WEST OF THIS LINE...BUT THESE ARE NOT AS LIKELY TO BECOME SEVERE. SOUTH WINDS WILL CONTINUE TO TRANSPORT LOW LEVEL MOISTURE INTO THE OUTLOOK AREA THIS AFTERNOON. ENOUGH GAPS IN THE HIGH CLOUDINESS ARE EXPECTED TO ALLOW SURFACE HEATING TO TAKE PLACE. THE COMBINATION OF SURFACE HEATING AND LOW LEVEL MOISTURE WILL CAUSE THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SURFACE DRYLINE IN THE NEBRASKA PANHANDLE AROUND MID AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE ROCKIES. THESE STORMS MAY BECOME SEVERE AS THEY MOVE INTO THE AREA OF GREATER INSTABILITY. THE PRIMARY SEVERE WEATHER THREAT IN THE OUTLOOK AREA WILL BE LARGE HAIL AND STRONG GUSTY WINDS FROM MID TO LATE AFTERNOON. AS THE STORMS MOVE EAST THIS EVENING...THE MAIN THREAT WILL BE DAMAGING WINDS ALONG WITH BRIEF HEAVY RAINFALL. SHEETS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Jun 19, 4:43 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 32 min |
| Jun 19, 5:02 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 58 min |
| Jun 19, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 65 min |
| Jun 19, 5:32 PM CDT | Tornado Warning | LBF | Custer | 28 min |
| Jun 19, 6:55 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.